Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


after long term use,what are the effects
Sep 27, 2006

i have been on Reyataz 200mg.and trizivar for over 5 years are there any long term use side affects i should be concerned with?i have a fatty growth on my pancreas and my dr. says that after a point fat can start to attatch itself to your organs instead of under the skin is this from my medications or my having the virus?

Response from Dr. Henry

There isn't much information on long term use of Reyataz since it has not been widely used for more than 3-5 years. My own experience with long term use in patients has been favorable-I haven't noted much in the way of new problems with time and the fat/lipid profile has been generally good. Trizivir has been around for > 5 years (at least the individual components). AZT use long term can lead to fat loss. Long-term use of abacavir has been generally safe without much in the way of new problems being reported or noted. I haven't noted much in the way of specific fat deposits in the abdomen or with particular organs. That sort of problem is not clearly linked at this time to either HIV infection or specific drugs though increased intra-abdominal fat (visceral fat) is seen though that also occurs in HIV negative patients so the exact factors involved remain under study. FYI- The usual dose of Reyataz without ritonavir boosting is 400 mg /day .KH



Previous
Muscle Twitching
Next
vitamins

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement